Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 151, NWS Wilmington, OH

July 14, 2000Franklin County, Licking County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 14, 2000, 7:32 PM EDT for Franklin County, Licking County, Ohio. It was in force for 73 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 14, 2000, 7:32 PM EDT (23:32 UTC)
Expired
Jul 14, 2000, 8:45 PM EDT
In force
73 min
Issued by
NWS Wilmington, OH
Area
Whole counties

Counties Franklin County, OH, Licking County, OH

What was reported inside it

TimeReportWhereRemark
Jul 14, 7:45 PM EDTThunderstorm Wind 50 ECountywide, OHTrees down across the county.
Jul 14, 8:15 PM EDTThunderstorm Wind 50 ENewark, OHTrees and power lines downed to the northwest of Newark.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 142333
SVRILN
OHC049-089-150045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
732 PM EDT FRI JUL 14 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN CENTRAL OHIO...
  LICKING COUNTY IN CENTRAL OHIO...

* UNTIL 845 PM EDT...

* AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTH OF DUBLIN...OR ABOUT 6 MILES
  SOUTH OF DELAWARE...MOVING SOUTHEAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WORTHINGTON...
  REYNOLDSBURG...
  PATASKALA...
  NEWARK...
  GROVE CITY...
  DUBLIN...
  COLUMBUS...
  
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND POWER POLES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:00 PM EDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jul 14, 3:00 PM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
300 PM EDT FRI JUL 14 2000

SEVERE WEATHER ONGOING AT THIS TIME SO NOT MUCH DISCUSSION. WILL
PROBABLY INCLUDE EVENING WORDING FOR THUNDERSTORMS MOST ZONES EXCEPT
EAST WHERE WILL INCLUDE CHANCE FOR TONIGHT. STAYED PRETTY CLOSE TO
MOS TEMP

.ILN...NONE.

WILKINSON/PARKER

In the hours before

Local storm report, Jul 14, 1:35 PM EDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME
NATIONAL WEATHER SERVICE WILMINGTON OH
135 PM EDT FRI JUL 14 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0128 PM    4 SE ADA                  OH   .75 INCH HAIL
07/14/00   HARDIN                         REPORTED BY STORM
                                          SPOTTER.
Local storm report, Jul 14, 1:36 PM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
932 AM EDT FRI JUL 14 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0932 AM    4 SE ADA                  OH   .75 INCH HAIL
07/14/00   HARDIN                         REPORTED BY STORM
                                          SPOTTER.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 1:04 PM EDTSevere Thunderstorm WarningILNHardin56 min
Jul 14, 1:33 PM EDTSevere Thunderstorm WarningILNMiami27 min
Jul 14, 1:53 PM EDTSevere Thunderstorm WarningILNMiami22 min
Jul 14, 2:05 PM EDTSevere Thunderstorm WarningILNUnion35 min
Jul 14, 2:06 PM EDTSevere Thunderstorm WarningILNClark54 min
Jul 14, 2:12 PM EDTTornado WarningILNClark48 min
Jul 14, 2:22 PM EDTSevere Thunderstorm WarningILNButler38 min
Jul 14, 2:24 PM EDTSevere Thunderstorm WarningILNGreene51 min
Jul 14, 2:34 PM EDTTornado WarningILNUnion26 min
Jul 14, 2:47 PM EDTSevere Thunderstorm WarningILNDelaware58 min
Jul 14, 2:50 PM EDTSevere Thunderstorm WarningILNHamilton40 min
Jul 14, 3:03 PM EDTTornado WarningILNHamilton27 min
Jul 14, 3:11 PM EDTSevere Thunderstorm WarningILNClermont34 min
Jul 14, 3:13 PM EDTSevere Thunderstorm WarningILNFranklin62 min
Jul 14, 3:20 PM EDTTornado WarningILNClermont40 min
Jul 14, 3:25 PM EDTSevere Thunderstorm WarningILNFayette35 min
Jul 14, 3:34 PM EDTSevere Thunderstorm WarningILNHamilton26 min
Jul 14, 3:41 PM EDTSevere Thunderstorm WarningILNChampaign, Clark49 min
Jul 14, 3:45 PM EDTSevere Thunderstorm WarningILNLicking45 min
Jul 14, 3:58 PM EDTSevere Thunderstorm WarningILNClermont47 min
Jul 14, 4:02 PM EDTSevere Thunderstorm WarningILNRoss58 min
Jul 14, 4:09 PM EDTSevere Thunderstorm WarningILNFranklin, Madison66 min
Jul 14, 4:19 PM EDTSevere Thunderstorm WarningILNBrown56 min
Jul 14, 4:27 PM EDTSevere Thunderstorm WarningILNGreene48 min
Jul 14, 4:31 PM EDTSevere Thunderstorm WarningILNFayette59 min
Jul 14, 4:38 PM EDTSevere Thunderstorm WarningILNPickaway67 min
Jul 14, 4:55 PM EDTSevere Thunderstorm WarningILNRoss80 min
Jul 14, 5:03 PM EDTSevere Thunderstorm WarningILNPike27 min
Jul 14, 6:16 PM EDTSevere Thunderstorm WarningILNAdams44 min
Jul 14, 7:03 PM EDTSevere Thunderstorm WarningILNDelaware, Union72 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.